Alert archive / Arizona / Freeze Warnings in 2009

Freeze Warning 2, NWS Tucson, AZ

October 28, 2009

NWS Tucson, AZ issued this freeze warning at Oct 28, 2009, 3:02 AM MST. It took effect at Oct 29, 2009, 1:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2009, 3:02 AM MST (10:02 UTC)
In effect from
Oct 29, 2009, 1:00 AM MST
Expired
Oct 29, 2009, 9:00 AM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 281002
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
302 AM MST WED OCT 28 2009

AZZ035-281815-
/O.NEW.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/
/O.CON.KTWC.WI.Y.0017.000000T0000Z-091028T1200Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
302 AM MST WED OCT 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING. 

AN APPROACHING WEATHER DISTURBANCE HAS RESULTED IN STRONG AND
GUSTY SOUTHWEST WINDS ACROSS COCHISE COUNTY. EXPECT SUSTAINED
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO PERSIST
INTO THE EARLY MORNING HOURS. A COLD FRONT ASSOCIATED WITH THIS
WEATHER SYSTEM WILL CONTINUE TO MAKE ITS WAY THROUGH SOUTHEAST
ARIZONA THIS MORNING...AND ALLOW FOR BRIEF LOCALIZED WINDS OF 30
TO 40 MPH WITH GUSTS EXCEEDING 50 MPH.

CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL
LEAD TO WIDESPREAD FREEZING CONDITIONS TONIGHT AND THURSDAY
MORNING. MOST LOCATIONS ARE EXPECTED TO FALL INTO THE 20S ACROSS
COCHISE COUNTY TONIGHT AND PROBABLY THURSDAY NIGHT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

AZZ029-030-033-034-281815-
/O.NEW.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES
302 AM MST WED OCT 28 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. 

CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL
LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND
THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ AND GRAHAM
COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY
ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT LOOKS
LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO
FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY
DROP TO NEAR OR BELOW FREEZING AS WELL AS MANY OTHER LOCATIONS
AROUND EASTERN PIMA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
6 follow-up statements
000 
WWUS75 KTWC 281145
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
445 AM MST WED OCT 28 2009

AZZ035-282200-
/O.EXP.KTWC.WI.Y.0017.000000T0000Z-091028T1200Z/
/O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
445 AM MST WED OCT 28 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. 

AN APPROACHING WEATHER DISTURBANCE HAS RESULTED IN STRONG AND
GUSTY SOUTHWEST WINDS ACROSS COCHISE COUNTY. ALTHOUGH LOCALIZED 
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE
POSSIBLE ACROSS EXTREME SOUTHEAST COCHISE COUNTY UNTIL DAYBREAK...
WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST
ACROSS THE MAJORITY OF THE COUNTY FOR MUCH OF THE DAY.

CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL
LEAD TO WIDESPREAD FREEZING CONDITIONS TONIGHT AND THURSDAY
MORNING. MOST LOCATIONS ARE EXPECTED TO FALL INTO THE 20S ACROSS
COCHISE COUNTY TONIGHT AND PROBABLY THURSDAY NIGHT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

AZZ029-030-033-034-282200-
/O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES
445 AM MST WED OCT 28 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY.

CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL
LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND
THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ AND GRAHAM
COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY
ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT LOOKS
LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO
FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY
DROP TO NEAR OR BELOW FREEZING AS WELL AS MANY OTHER LOCATIONS
AROUND EASTERN PIMA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
000 
WWUS75 KTWC 281409
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
709 AM MST WED OCT 28 2009

AZZ029-030-033>035-282215-
/O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES...
SIERRA VISTA
709 AM MST WED OCT 28 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY. 

CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL
LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND
THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ AND GRAHAM
COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY
ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT LOOKS
LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO
FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY
DROP TO NEAR OR BELOW FREEZING AS WELL AS MANY OTHER LOCATIONS
AROUND EASTERN PIMA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
000 
WWUS75 KTWC 282033
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
133 PM MST WED OCT 28 2009

AZZ029-030-033>035-290500-
/O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES...
SIERRA VISTA
133 PM MST WED OCT 28 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY. 

CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL
LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND
THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ...COCHISE AND 
GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL
COUNTY ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT
LOOKS LIKE IT WONT BE QUITE COLD ENOUGH FOR MUCH OF THE CITY OF TUCSON
TO FREEZE...BUT OUTLYING AREAS...LOCATIONS NEAR WASHES AND FOOTHILL
LOCATIONS WILL LIKELY DROP TO NEAR OR BELOW FREEZING AS WELL AS
MANY OTHER LOCATIONS AROUND EASTERN PIMA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
000 
WWUS75 KTWC 290439
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
939 PM MST WED OCT 28 2009

AZZ029-030-033>035-291600-
/O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES...
SIERRA VISTA
939 PM MST WED OCT 28 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY. 

MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS AND A VERY DRY AIR MASS
WILL LEAD TO WIDESPREAD NEAR FREEZING...OR BELOW FREEZING 
CONDITIONS...LATE TONIGHT AND THURSDAY MORNING. MOST LOCALES
ACROSS SANTA CRUZ...COCHISE AND GRAHAM COUNTIES WILL FALL INTO
THE 20S. EASTERN PORTIONS OF PINAL COUNTY ARE FORECAST TO FALL
BELOW FREEZING AS WELL. ALSO...PORTIONS OF THE TUCSON METRO AREA
ARE EXPECTED TO EXPERIENCE FREEZING TEMPERATURES...PARTICULARLY
NEAR WASHES AND FOOTHILL LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
000 
WWUS75 KTWC 290912
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
212 AM MST THU OCT 29 2009

AZZ029-030-033>035-291600-
/O.NEW.KTWC.FZ.W.0003.091030T0800Z-091030T1600Z/
/O.CON.KTWC.FZ.W.0002.000000T0000Z-091029T1600Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...TUCSON...
NOGALES...SIERRA VISTA
212 AM MST THU OCT 29 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

CLEAR SKIES...LIGHT WINDS AND A VERY DRY AIR MASS WILL LEAD TO
WIDESPREAD FREEZING CONDITIONS THIS MORNING. MOST LOCALES ACROSS
SANTA CRUZ...COCHISE AND GRAHAM COUNTIES WILL CONTINUE TO FALL
INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY WILL FALL BELOW
FREEZING AS WELL. PORTIONS OF THE TUCSON METRO AREA ARE EXPECTED
TO EXPERIENCE NEAR FREEZING TEMPERATURES...PARTICULARLY NEAR
WASHES AND FOOTHILL LOCATIONS.

THIS COLD AIRMASS WILL PERSIST FOR YET ANOTHER MORNING...WITH WIDESPREAD
FREEZING OR NEAR FREEZING TEMPERATURES EXPECTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
000 
WWUS75 KTWC 291559
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
859 AM MST THU OCT 29 2009

AZZ029-030-033>035-300000-
/O.EXP.KTWC.FZ.W.0002.000000T0000Z-091029T1600Z/
/O.CON.KTWC.FZ.W.0003.091030T0800Z-091030T1600Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...TUCSON...
NOGALES...SIERRA VISTA
859 AM MST THU OCT 29 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. 

AFTER A COLD START TO THE MORNING...TEMPERATURES HAVE BEGUN TO WARM UP
UNDER SUNNY SKIES. READINGS HAVE RISEN INTO THE 30S AND 40S AT MOST
VALLEY LOCATIONS ACROSS SOUTHEAST ARIZONA. THEREFORE...THE FREEZE
WARNING THAT WAS IN EFFECT UNTIL 9 AM MST THIS MORNING HAS BEEN
ALLOWED TO EXPIRE.

THE COLD AIRMASS WILL PERSIST FOR YET ANOTHER MORNING...WITH
WIDESPREAD FREEZING OR NEAR FREEZING TEMPERATURES EXPECTED LATE
TONIGHT THROUGH MID MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS AND
A VERY DRY AIR MASS WILL LEAD TO WIDESPREAD FREEZING CONDITIONS
FRIDAY MORNING. MOST LOCALES ACROSS SANTA CRUZ...COCHISE AND
GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL
COUNTY WILL FALL BELOW FREEZING AS WELL. PORTIONS OF THE TUCSON
METRO AREA ARE EXPECTED TO EXPERIENCE NEAR FREEZING TEMPERATURES...
PARTICULARLY NEAR WASHES AND FOOTHILL LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:15 AM MST, 47 minutes earlier.

Area forecast discussion, Oct 28, 2:15 AM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST WED OCT 28 2009

.SYNOPSIS...MUCH COOLER TEMPERATURES BEHIND A COLD FRONT OVER THE
NEXT COUPLE OF DAYS. AFTER SOME MOUNTAIN SNOW SHOWERS LAST NIGHT AND
TODAY...A WIDESPREAD FREEZE IS EXPECTED THURSDAY MORNING AND FRIDAY
MORNING ACROSS AREAS MAINLY EAST AND SOUTH OF TUCSON. HIGH PRESSURE
ALOFT WILL BUILD ACROSS THE REGION OVER THE WEEKEND AND EARLY NEXT
WEEK...RESULTING IN A RAPID WARMING TREND.

&&

.DISCUSSION...COLD FRONT HAS PUSHED THROUGH TUCSON AND SAFFORD...AND
IS NOW PUSHING INTO SANTA CRUZ AND COCHISE COUNTIES. WINDS JUST
AHEAD OF THE FRONT ARE STILL STRONG AND GUSTY...SO WE STILL HAVE A
WIND ADVISORY IN FAR SOUTHEAST AREAS UNTIL THE FRONT IS EXPECTED TO
EXIT THE CWA IN A FEW HOURS.

SCATTERED SHOWER ACTIVITY AHEAD OF AND NEAR THE FRONTAL BOUNDARY
THIS MORNING. DRYING BEHIND THE FRONT BUT COULD STILL SEE SOME
MOUNTAIN SNOW SHOWER ACTIVITY TODAY. WITH SUCH A VIGOROUS FRONTAL
PASSAGE EXPECT DIURNAL TEMPERATURE TRENDS TO BE ALL OUT OF WHACK AS
WE SEE VERY LITTLE DAYTIME WARMING THROUGH THE DAY. MOSTLY
CLEAR...LIGHTER WINDS AND AN UNSEASONABLY EARLY COLD AIRMASS WILL
BRING MUCH COLDER OVERNIGHT LOWS TONIGHT INTO THURSDAY MORNING...AND
THEN AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. WIDESPREAD FREEZING
TEMPERATURES THROUGH COCHISE...SANTA CRUZ AND GRAHAM COUNTIES. MUCH
OF EASTERN PINAL AND EASTERN PIMA COUNTIES AS WELL. RIGHT NOW IT
LOOKS LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO
FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY DROP
TO NEAR OR BELOW FREEZING.

HIGH PRESSURE WITH A STRONG REBOUND IN HEIGHT AND THICKNESS VALUES
FRIDAY INTO THE WEEKEND. RAPID WARMING TREND BACK TO SEASONAL
NORMALS BY SATURDAY...MAYBE A FEW DEGREES OVER EARLY IN THE NEW WEEK.

&&

.AVIATION...A COLD FRONT WILL PUSH THROUGH AND OUT OF SOUTHEAST
ARIZONA THIS MORNING. SOUTHWESTERLY WINDS OF 20-30 KTS WITH GUSTS TO
45 KTS AHEAD OF THE FRONT...WITH NORTHWEST WINDS OF 15 TO 20 KTS
BEHIND. ISOLATED TO SCATTERED SHRA IN VALLEYS AND MOUNTAIN
SNOWSHOWERS AHEAD OF AND NEAR THE FRONT...WITH SOME MOUNTAIN SNOW
SHOWERS PERSISTING THROUGH THE DAY. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...MUCH COLDER TEMPERATURES AND A CHANCE OF SHOWERS
MAINLY EAST OF TUCSON (INCLUDING SNOW IN THE MOUNTAINS). GUSTY WINDS
CONTINUE TODAY...BUT NOT AS STRONG AS LATE YESTERDAY AND LAST NIGHT.
THERE WILL BE A FEW LOCALIZED AREAS MAINLY IN FIRE WEATHER ZONE 148
THAT WILL HAVE STRONG ENOUGH WINDS AND RELATIVE HUMIDITY VALUES LOW
ENOUGH THAT RED FLAG CONDITIONS MIGHT BE BRIEFLY MET THIS AFTERNOON.
AT THIS TIME...DO NOT BELIEVE CONDITIONS WILL BE WIDESPREAD ENOUGH
TO JUSTIFY RED FLAG WARNINGS. OTHERWISE...AFTER COLDER TEMPERATURES
THE NEXT COUPLE OF DAYS...HIGH PRESSURE WILL BRING DRY CONDITIONS
AND A STRONG WARMING TREND OVER THE WEEKEND.

&&

.CLIMATE...THE STORM SYSTEM IMPACTING THE REGION THROUGH THURSDAY
WILL BE ONE OF THE COLDEST STORMS TO HIT ARIZONA DURING THE MONTH OF
OCTOBER SINCE THE EARLY 1970S. THIS SYSTEM MAY SET A FEW RECORDS FOR
THE COLDEST HIGH TEMPERATURES WEDNESDAY AND LOW TEMPERATURES FOR
THURSDAY AND FRIDAY.

SITE        RECORD LOW HIGH WED 28TH     RECORD LOW THU 29TH
TUCSON          61 IN 1996                   32 IN 1912
AJO             63 IN 1972                   38 IN 1971
ORACLE          52 IN 1996                   31 IN 1996
DOUGLAS         53 IN 1976                   27 IN 1990
SIERRA VISTA    52 IN 1976                   29 IN 1911
SAFFORD         48 IN 1976                   25 IN 1991

A MORE COMPLETE LIST CAN BE FOUND AT WEATHER.GOV/TUCSON

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM MST FOR AZZ035.
FREEZE WARNING FOR AZZ029-030-033>035 THURSDAY MORNING.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 27, 8:00 PM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE TUCSON AZ
800 PM MST TUE OCT 27 2009

AZZ019-030-035-281400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
800 PM MST TUE OCT 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM AND FRONTAL BOUNDARY PUSHING RAPIDLY SOUTHEAST
ACROSS ARIZONA HAD RESULTED IN WINDY CONDITIONS ACROSS SOUTHEASTERN
ARIZONA EARLIER TODAY. THESE WINDS HAD DIMINISHED THIS EVENING...
ALTHOUGH BREEZY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS WILL ACCOMPANY A STRONG
COLD FRONT WEDNESDAY...WITH SNOW LEVELS FALLING TO 5000 FEET BY THE
AFTERNOON. ALTHOUGH MOISTURE WILL BE LIMITED WITH THIS SYSTEM...
SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE...
ESPECIALLY ACROSS NORTHERN GREENLEE AND GRAHAM COUNTIES.

AFTERNOON HIGH TEMPERATURES WILL BE 20 TO 25 DEGREES COLDER
WEDNESDAY...WITH FREEZING TEMPERATURES EXPECTED IN THE VALLEYS
WEDNESDAY NIGHT AND THURSDAY MORNING AND THEN AGAIN THURSDAY NIGHT
AND FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>034-281400-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
800 PM MST TUE OCT 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM AND FRONTAL BOUNDARY PUSHING RAPIDLY SOUTHEAST
ACROSS ARIZONA HAD RESULTED IN WINDY CONDITIONS ACROSS SOUTHEASTERN
ARIZONA EARLIER TODAY. THESE WINDS HAD DIMINISHED THIS EVENING...
ALTHOUGH BREEZY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS WILL ACCOMPANY
A STRONG COLD FRONT WEDNESDAY...WITH SNOW LEVELS FALLING TO 5000
FEET BY THE AFTERNOON. ALTHOUGH MOISTURE WILL BE LIMITED WITH THIS
SYSTEM...AN INCH OF SNOWFALL WILL BE POSSIBLE ABOVE 6000 FEET.

AFTERNOON HIGH TEMPERATURES WILL BE 20 TO 25 DEGREES COLDER
WEDNESDAY. FREEZING TO NEAR FREEZING TEMPERATURES ARE EXPECTED IN
THE VALLEYS WEDNESDAY NIGHT AND THURSDAY MORNING AND THEN AGAIN
THURSDAY NIGHT AND FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 11:44 PM MSTWind AdvisoryTWC5 hr

Nearby

Freeze Warnings in Arizona, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.